Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 6, NWS North Platte, NE

February 16, 202626 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 16, 2026, 10:26 AM MST for 26 counties in Nebraska. It took effect at Feb 17, 2026, 11:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2026, 10:26 AM MST (17:26 UTC)
In effect from
Feb 17, 2026, 11:00 AM MST
Expired
Feb 17, 2026, 9:00 PM MST
In force
10 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 7:19 PM MSTNON-TSTM WND GST 76Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

552 
WWUS83 KLBF 161726
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1126 AM CST Mon Feb 16 2026

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

NEZ204-210-170300-
/O.UPG.KLBF.FW.A.0003.260217T1800Z-260218T0200Z/
/O.NEW.KLBF.FW.W.0006.260217T1800Z-260218T0200Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
1026 AM MST Mon Feb 16 2026

...PARTICULARLY DANGEROUS SITUATION RED FLAG WARNING IN EFFECT 
FROM 11 AM TO 7 PM MST TUESDAY FOR WESTERN AND SOUTHWEST 
NEBRASKA...

The National Weather Service in North Platte has issued a
Particularly Dangerous Situation Red Flag Warning for near record
temperatures, very low humidity, and strong west winds, which is 
in effect from 11 AM to 7 PM MST Tuesday. The Fire Weather Watch 
is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...11 AM to 7 PM MST (Noon to 8 PM CST) Tuesday.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...In the upper 60s to 70s.

* LIGHTNING...None expected.

* IMPACTS...This is a Particularly Dangerous Situation. If fires
  start, they will spread rapidly and will be extremely difficult
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-209-219-170300-
/O.UPG.KLBF.FW.A.0003.260217T1800Z-260218T0200Z/
/O.NEW.KLBF.FW.W.0006.260217T1800Z-260218T0200Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Loess Plains-
1126 AM CST Mon Feb 16 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY FOR 
MUCH OF THE SANDHILLS INTO CENTRAL AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for near record temperatures, very low humidity, and
strong west winds, which is in effect from noon to 8 PM CST 
Tuesday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, 
  Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 
  219 Loess Plains.

* TIMING...Noon to 8 PM CST (11 AM to 7 PM MST) Tuesday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 to 20 percent.

* TEMPERATURES...Upper 60s to 70s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brown
3 follow-up statements
514 
WWUS83 KLBF 170604
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1204 AM CST Tue Feb 17 2026

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

NEZ204-210-219-180200-
/O.CON.KLBF.FW.W.0006.260217T1800Z-260218T0200Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
1204 AM CST Tue Feb 17 2026 /1104 PM MST Mon Feb 16 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TO 8 PM CST /7 PM MST/ TODAY FOR WESTERN AND SOUTHWEST 
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...11 AM to 7 PM MST (Noon to 8 PM CST) Today.

* WINDS...West 30 to 40 mph with gusts 45 to 55 mph. Highest gusts
  will be in the western Sandhills and southeastern Nebraska
  Panhandle.

* RELATIVE HUMIDITY...As low as 11 percent.

* TEMPERATURES...68 to 75 degrees.

* LIGHTNING...None expected.

* IMPACTS...This is a Particularly Dangerous Situation. If fires 
  start, they will spread rapidly and will be extremely 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-209-180200-
/O.CON.KLBF.FW.W.0006.260217T1800Z-260218T0200Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
1204 AM CST Tue Feb 17 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST
TODAY FOR MUCH OF THE SANDHILLS INTO CENTRAL AND NORTH CENTRAL 
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...Noon to 8 PM CST (11 AM to 7 PM MST) Today.

* WINDS...West 20 to 30 mph with gusts 35 to 45 mph. Highest 
  gusts will be in zone 206.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...68 to 75 degrees.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLB
244 
WWUS83 KLBF 171256
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
656 AM CST Tue Feb 17 2026

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

NEZ204-210-219-180200-
/O.CON.KLBF.FW.W.0006.260217T1800Z-260218T0200Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
656 AM CST Tue Feb 17 2026 /556 AM MST Tue Feb 17 2026/

...PARTICULARLY DANGEROUS SITUATION RED FLAG WARNING REMAINS IN 
EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS
EVENING FOR WESTERN AND SOUTHWEST NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...11 AM to 7 PM MST (Noon to 8 PM CST) Today.

* WINDS...West 30 to 40 mph with gusts 45 to 55 mph. Highest 
  gusts will be in the western Sandhills and southeastern 
  Nebraska Panhandle.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...68 to 75 degrees.

* LIGHTNING...None expected.

* IMPACTS...This is a Particularly Dangerous Situation. If fires 
  start, they will spread rapidly and will be extremely 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-209-180200-
/O.CON.KLBF.FW.W.0006.260217T1800Z-260218T0200Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
656 AM CST Tue Feb 17 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR MUCH OF THE SANDHILLS INTO CENTRAL AND NORTH
CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...Noon to 8 PM CST (11 AM to 7 PM MST) Today.

* WINDS...West 20 to 30 mph with gusts 35 to 45 mph. Highest 
  gusts will be in zone 206.

* RELATIVE HUMIDITY...As low as 13 to 20 percent.

* TEMPERATURES...68 to 75 degrees.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
696 
WWUS83 KLBF 171557
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
957 AM CST Tue Feb 17 2026

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

NEZ204-210-219-180000-
/O.EXT.KLBF.FW.W.0006.260217T1800Z-260218T0400Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
957 AM CST Tue Feb 17 2026 /857 AM MST Tue Feb 17 2026/

...PARTICULARLY DANGEROUS SITUATION RED FLAG WARNING NOW IN 
EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING FOR WESTERN AND 
SOUTHWEST NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...11 AM to 9 PM MST (Noon to 10 PM CST) Today.

* WINDS...West 30 to 40 mph with gusts 45 to 55 mph. Highest 
  gusts will be in the western Sandhills and southeastern 
  Nebraska Panhandle.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...68 to 75 degrees.

* LIGHTNING...None expected.

* IMPACTS...This is a Particularly Dangerous Situation. If fires 
  start, they will spread rapidly and will be extremely 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-209-180000-
/O.EXT.KLBF.FW.W.0006.260217T1800Z-260218T0400Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
957 AM CST Tue Feb 17 2026

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING
FOR MUCH OF THE SANDHILLS INTO CENTRAL AND NORTH CENTRAL
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...Noon to 10 PM CST (11 AM to 9 PM MST) Today.

* WINDS...West 20 to 30 mph with gusts 35 to 45 mph. Highest 
  gusts will be in zone 206.

* RELATIVE HUMIDITY...As low as 13 to 20 percent.

* TEMPERATURES...68 to 75 degrees.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brown

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 16, 4:46 AM MST, 5 hours 40 minutes earlier. Its key messages:

  • Highs today and Tuesday will run 25 to 30 degrees above normal with readings reaching into the upper 60s to lower 70s both days. High temperatures on Wednesday will be between 10 and 20 degrees above normal.
  • Near critical to critical fire weather conditions are expected today through Wednesday with the greatest threat for widespread critical fire weather conditions Tuesday.
  • Mainly dry conditions expected through Wednesday. There are chances for snow Wednesday night/Thursday with the main threat over northern Nebraska. Chances are looking somewhat better for at least some accumulation. Mainly during the day Thursday.
Area forecast discussion, Feb 16, 4:46 AM MST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
546 AM CST Mon Feb 16 2026

.KEY MESSAGES...

- Highs today and Tuesday will run 25 to 30 degrees above normal with
  readings reaching into the upper 60s to lower 70s both days.
  High temperatures on Wednesday will be between 10 and 20
  degrees above normal.

- Near critical to critical fire weather conditions are expected
  today through Wednesday with the greatest threat for
  widespread critical fire weather conditions Tuesday.

- Mainly dry conditions expected through Wednesday. There are
  chances for snow Wednesday night/Thursday with the main threat
  over northern Nebraska. Chances are looking somewhat better
  for at least some accumulation. Mainly during the day Thursday.

&&

.SYNOPSIS...
Issued at 317 AM CST Mon Feb 16 2026

H5 analysis tonight had a broad, low amplitude ridge
across the central CONUS. East of the ridge, were a tandem of short
waves: The first was over the eastern Great Lakes and a second,
stronger shortwave was located over southwestern Georgia. West of
the ridge tonight, was a closed low approximately 200 miles off the
coast of northern California. Southwest of this low, WV imagery
indicated a strong shortwave approximately 700 miles southwest of
this feature. Overnight, a broad stream of mid and upper level
cloudiness continued to stream into the central Rockies from
southern California. This led to partly to mostly cloudy skies
across the forecast area.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 317 AM CST Mon Feb 16 2026

Today through Tuesday...The upper level trough, off
the coast of California currently, will approach San Fransisco this
afternoon. Downstream of this feature, ridging will amplify across
the High Plains, north into Saskatchewan. Very warm air will remain
in place across western and north central this afternoon. Forecast
H85 temps this afternoon are similar to Sunday afternoon's ranging
from 9 to 13C across the forecast area. The NBM deterministic
initialized with a high of 69 for North Platte today. Blending in
some 50%tile ensemble NBM with the deterministic NBM yielded forecast
highs 1 to 2 degrees warmer which was in better agreement with the
MET and MAV statistical guidance. The MET and MAV guidance has been
doing a better job lately with highs compared to the deterministic
NBM. Winds will be fairly light today with the upper level ridge
just off to the west. Even with a dry boundary layer, the light
winds will curtail any critical fire danger this afternoon. More
about that in the fire section below. For tonight the NAM and 00z
HRRR soln push a tongue of low level moisture into eastern Nebraska
overnight. Some of this moisture will push into the far northeastern
CWA overnight. Forecast soundings for the O'Neill area indicate a
saturated layer below 850 MB with a very distinct dry layer above
this moist layer. Modest lift in the boundary layer will increase
the threat for drizzle in Boyd and Holt counties. As for the threat
for fog, the HRRR and NAM sfc visby products are not indicating a fog
threat attm and will not mention this with this forecast package.
Lows Monday night will be very mild across the area with readings in
the middle 30s to lower 40s. This would lead to some record high
minimum temps across the area. On Tuesday a piece of the west coast
trough will migrate into northern Wyoming and western South Dakota.
Low pressure will develop and quickly deepen over southwestern and
south central South Dakota during the day Tuesday. Strong west winds
will develop across the western half of the forecast area by
afternoon with gust potential in the 45 to 55 MPH range generally
west of highway 83. Winds will diminish slightly east of this line,
but still have the potential of 30 to 40 MPH gusts. Two pockets of
highest gust potential are noted in the latest EC Ensembles and NBM
Ensembles: The first area is over the northwestern Nebraska
Panhandle, and the second over the central panhandle into Garden
County. The latest NBM ensemble indicates a 50% chance of of 50+ MPH
wind gusts Tuesday afternoon. When this threshold is increased to 60
MPH, the chances for hitting this mark drop to under 10%. That being
said, do not feel confident enough to hoist a high wind watch for
the area for Tuesday.

As for highs Tuesday, strong westerly downsloping winds will
facilitate strong mixing up to H700 in some cases. With H85 temps 10
to 14C across the area, highs should reach the middle 60s over
northern Nebraska with some middle 70s possible in southeastern
portions of the forecast area. The current forecast has a high of 72
for North Platte and 75 for Broken Bow Tuesday. These readings would
tie record highs for that date. ATTM, forecast highs should fall
just short of records for Valentine and Imperial. The inherited
forecast did have a mention of low pops in eastern areas Tuesday
afternoon into the early evening hours. These were eliminated with
this forecast package. This was due to the strong westerly winds and
very dry air being carried into the forecast area from the Panhandle
Tuesday afternoon. In some of the latest hi res model solns, surface
dew points may reach the single digits above zero in southwestern
and western Nebraska mid afternoon Tuesday. Further east, dew points
in the teens will extend all the way to a line from Bassett to
Burwell. By evening all areas will see dew points in the single
digits to the teens.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 317 AM CST Mon Feb 16 2026

Winds will remain breezy from the west through the night Tuesday
night. Humidity recovery will be poor, ranging from 40-45% across
southwest Nebraska to around 65% far northwest portions of the
state. This will set the stage for another potentially critical fire
weather day across the area Wednesday. It appears that north central
Nebraska will see the strongest winds (northwest 20-30 mph) around
midday. Winds then begin to decrease during the afternoon all areas,
and actually shift to the southeast across the Panhandle into
southwest Nebraska as a leeward trough begins to deepen across the
western high Plains. Lowest humidity Wednesday will again be at
critical or near critical values across all of western and
north central Nebraska. It is possible that all or at least
some of the area could require fire weather headlines.

Both the GFS and ECMWF bring a quick moving, potent negatively
tilted upper-trough across the region Thursday. Chances are
increasing for at least some accumulating snowfall with this system.
Surface cyclogenesis should be underway by Wednesday
afternoon/evening across eastern Colorado. Operational models agree
that this surface low will track across northern Kansas during the
day Thursday. Ensemble probabilities of at least at least one tenth
of an inch of QPF have increased and have trended farther south. ENS
is the most bullish with a 60-80% chance and is centered across the
Sandhills to the north of I-80. This would bring a solid 3+" of snow
accumulation to much of the Sandhills and north central Nebraska.
GEFS probabilities are lower, and thus accumulations are less, under
2". The focus, however, is in the general same area of the Sandhills
and northern Nebraska. Still uncertainty, but confidence has
increase some that at least some accumulating snow will likely occur
Thursday. Surface high pressure will slide southeastward into the
area Thursday night. Quite cold by Friday morning, with lows Friday
morning in the single digits across northern Nebraska and 10-15F
elsewhere.

Flow aloft becomes more zonal Friday ans Saturday, with ridging
aloft nudging eastward from the Rockies by Sunday. Temperatures will
be more seasonal for the weekend, especially if there is snow
cover. As of now highs look to average near or slightly below
average for both Saturday and Sunday.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 544 AM CST Mon Feb 16 2026

VFR conditions will prevail across all of western and north
central Nebraska today through tonight. Bouts of mid and high
level cloudiness can be expected otherwise clear skies. Winds
will be light through the period at 10 kts or less. Low-level
wind shear will become a concern after midnight tonight as
southerly to southwest winds increase just off the surface.

&&

.FIRE WEATHER...
Issued at 156 PM CST Sun Feb 15 2026

Very dry air and highs in the upper 60s to near 70,
will lead to minimum RH of 15 to 20 percent across all of the
forecast area this afternoon. Winds will be fairly light today
underneath a ridge of high pressure aloft. The light winds will
preclude any critical fire weather conditions across the area.
However, the low relative humidity this afternoon will lead to
elevated fire weather conditions given the forecast low RH. RH
recovery will be limited tonight over far southwestern Nebraska with
max RH reaching around 60 percent in the Imperial area. For locations
generally east of highway 83 RH recovery should reach 80 to 90
percent. On Tuesday, strong westerly winds will develop south of an
intense surface low over southern South Dakota. By afternoon, with
the exception of far northeastern areas, there is a greater than 80
percent chance of wind gusts above 25 MPH. Additionally, the 00Z
HRRR, NAM and GFS solns push very dry air into the forecast area
from the Panhandle during the afternoon hours. By 21z Tuesday some
areas in the western forecast area could see dew points in the
single digits. With forecast highs ranging from the mid 60s to
middle 70s and resultant minimum RH reaching as low as 12 percent,
went ahead and hoisted a fire weather watch from noon through 8 PM
CT for Tuesday afternoon. There is some uncertainty as to whether
far northeastern portions of zone 209 (Holt County) and eastern
portions of 208 (Boyd County) will reach low enough RH and high
enough wind gusts Tuesday. However, since these zones extend to the
southwest (zone 209) and west (zone 208) where we should hit
critical criteria, those zones were included in the watch.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NEZ204-206-208>210-219.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Taylor
AVIATION...Taylor
FIRE WEATHER...Buttler
Hazardous weather outlook, Feb 16, 9:34 AM MST, 52 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1034 AM CST Mon Feb 16 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-171645-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1034 AM CST Mon Feb 16 2026 /934 AM MST Mon Feb 16 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Elevated fire weather concerns are expected to develop this
afternoon, mainly for areas west of Highway 83, particularly the
western Sandhills and the Panhandle. These areas will see the
stronger winds from the southwest, possibly gusting as high as 20
mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Fire weather concerns are also expected Tuesday and Wednesday.
Continued well above normal temperatures, low relative humidity and
strong, gusty westerly winds are expected Tuesday. Winds will be
somewhat lighter Wednesday. Wednesday will continue to be evaluated
for any possible fire weather headlines. For now, a Fire Weather
Watch has been issued for Tuesday. Tuesday appears particularly
significant regarding the fire weather set up, especially for areas
along and west of Highway 183.

There is at least some chance for snow across the Sandhills and
northern Nebraska Thursday. At this time, it appears that at least
some light snow accumulation will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:36 PM MSTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more13 hr

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.